question-icon

Does Amlodipine Cause Swelling In The Legs?

default
Posted on Thu, 16 Nov 2017
Question: Amlodipine is making my legs swell . Is this dangerous?

doctor
Answered by Dr. Robert Galamaga (16 minutes later)
Brief Answer:
Considerations.

Detailed Answer:
hello and thank you for sending the question.

Leg swelling is a very common potential side effect of amlodipine. swelling may be mild and could possibly get better over a couple of weeks.

However, if the swelling is persistent or if it gets worse or causes problems in terms of leg pain or discomfort I would recommend you discuss this with your primary Doctor Who might consider changing you to an alternative medication to control your blood pressure.

There are many options available in terms of medications if this particular drug is causing you problematic side effects.

The swelling is not considered dangerous but again if it worsens or causes progressive discomfort then a change to another medication would be advised.

Thanks again for sending your question. Feel free to ask further.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Robert Galamaga (1 hour later)
Thank you Dr. XXXXXXX Your answer was very helpful to me. This was a one time question and I appreciate your promptness.
doctor
Answered by Dr. Robert Galamaga (21 minutes later)
Brief Answer:
most welcome

Detailed Answer:
You're most welcome.

Take Care.

Dr. Galamaga


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Robert Galamaga

Oncologist

Practicing since :2002

Answered : 2636 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Does Amlodipine Cause Swelling In The Legs?

Brief Answer: Considerations. Detailed Answer: hello and thank you for sending the question. Leg swelling is a very common potential side effect of amlodipine. swelling may be mild and could possibly get better over a couple of weeks. However, if the swelling is persistent or if it gets worse or causes problems in terms of leg pain or discomfort I would recommend you discuss this with your primary Doctor Who might consider changing you to an alternative medication to control your blood pressure. There are many options available in terms of medications if this particular drug is causing you problematic side effects. The swelling is not considered dangerous but again if it worsens or causes progressive discomfort then a change to another medication would be advised. Thanks again for sending your question. Feel free to ask further. Sincerely, Dr. Galamaga